232391 Bullies, 4099 online  
  • Register
Our Sponsors:

Results 1 to 10 of 101
Page 1 of 11 1 2345 ... LastLast
Sponsored Links Spacer Image
  1. Gabrael is offline

    Registered Member

    Join Date
    Oct 2007
    Location
    England
    Posts
    122

    Posted On:
    1/07/2008 6:21am


     Style: Karate

    --
    Hell yeah! Hell no!

    Anti-depressants and unwanted weight-gain

    So....I'm a woman, firstly to counteract any confusion.

    I've recently (a month ago) been started on some anti-depressants called Cipralex (shelf name) aka Escitalopram.

    in the past month i've ballooned both due to the medication and the christmas period eating and training break.

    i really want to know, what is the factor in anti-depressants that makes me put on weight and is there some kind of suppliment that i can take that will reduce my appetite or weight gain?

    alternatively, should i quit the meds and do more endorphin boosting exercise?

    or can someone recommend a fat converting suppliment that will help me shed it or convert it to muscle?

    thanks :kiss:
  2. leere_form is offline
    leere_form's Avatar

    Registered Member

    Join Date
    Sep 2006
    Location
    Germany
    Posts
    587

    Posted On:
    1/07/2008 7:27am


     Style: Judo

    --
    Hell yeah! Hell no!
    PM incoming. :)
  3. Gabrael is offline

    Registered Member

    Join Date
    Oct 2007
    Location
    England
    Posts
    122

    Posted On:
    1/07/2008 7:52am


     Style: Karate

    --
    Hell yeah! Hell no!
    thankyou :) see reply
  4. asimpson2006 is offline

    Registered Member

    Join Date
    Jul 2007
    Location
    Mechanicsburg PA
    Posts
    185

    Posted On:
    1/07/2008 8:32am


     Style: Karate

    --
    Hell yeah! Hell no!
    Quote Originally Posted by Gabrael
    So....I'm a woman, firstly to counteract any confusion.

    I've recently (a month ago) been started on some anti-depressants called Cipralex (shelf name) aka Escitalopram.

    in the past month i've ballooned both due to the medication and the christmas period eating and training break.

    i really want to know, what is the factor in anti-depressants that makes me put on weight and is there some kind of suppliment that i can take that will reduce my appetite or weight gain?

    alternatively, should i quit the meds and do more endorphin boosting exercise?

    or can someone recommend a fat converting suppliment that will help me shed it or convert it to muscle?

    thanks :kiss:
    I though anti-depressants made your metabolism slow down. I know some meds do that for me, mainly allergy medicine and antibotic medicine.
  5. Gabrael is offline

    Registered Member

    Join Date
    Oct 2007
    Location
    England
    Posts
    122

    Posted On:
    1/07/2008 9:03am


     Style: Karate

    --
    Hell yeah! Hell no!
    ah that makes sense :)
  6. asimpson2006 is offline

    Registered Member

    Join Date
    Jul 2007
    Location
    Mechanicsburg PA
    Posts
    185

    Posted On:
    1/07/2008 9:07am


     Style: Karate

    --
    Hell yeah! Hell no!
    Quote Originally Posted by Gabrael
    ah that makes sense :)
    That's just me personally, I know meds do different things for different people. My mother for example is not able to take Sudafed becuase it keeps her at night. Allergy meds make me like a zombie with the exception that I do not moan and eat people's flesh.
  7. Gabrael is offline

    Registered Member

    Join Date
    Oct 2007
    Location
    England
    Posts
    122

    Posted On:
    1/07/2008 9:12am


     Style: Karate

    --
    Hell yeah! Hell no!
    co-dydramol does that to me in a pleasant way.
    i drool and my head kinda props on my shoulder. i possibly moan too.

    i also drop short of eating flesh.
  8. asimpson2006 is offline

    Registered Member

    Join Date
    Jul 2007
    Location
    Mechanicsburg PA
    Posts
    185

    Posted On:
    1/07/2008 9:35am


     Style: Karate

    --
    Hell yeah! Hell no!
    Quote Originally Posted by Gabrael
    co-dydramol does that to me in a pleasant way.
    i drool and my head kinda props on my shoulder. i possibly moan too.

    i also drop short of eating flesh.
    I more of less get very tired and my though process comes very close to just shutting down. Right now I feel like falling asleep and thought processs is fairly limited.
  9. HongKongFukYu is offline
    HongKongFukYu's Avatar

    Registered Member

    Join Date
    Dec 2006
    Posts
    330

    Posted On:
    1/07/2008 10:22am


     Style: BJJ

    --
    Hell yeah! Hell no!
    Quote Originally Posted by Gabrael
    So....I'm a woman, firstly to counteract any confusion.

    I've recently (a month ago) been started on some anti-depressants called Cipralex (shelf name) aka Escitalopram.

    in the past month i've ballooned both due to the medication and the christmas period eating and training break.

    i really want to know, what is the factor in anti-depressants that makes me put on weight and is there some kind of suppliment that i can take that will reduce my appetite or weight gain?

    alternatively, should i quit the meds and do more endorphin boosting exercise?

    or can someone recommend a fat converting suppliment that will help me shed it or convert it to muscle?

    thanks :kiss:

    Hello, the mechanism of weight gain is pretty simple and predictable:

    1) They may increase or decrease basal metabolic rate without changing caloric intake.
    2) They may affect hormonal changes and increase appetite.

    From:
    http://www.netnutritionist.com/fa12.htm

    Note that the effects of item 2 may for a long period of time after discontinuing the drug.

    As far as quitting cold turkey, that's a risky proposition, and you really need to consider why you went on these drugs in the first place. They are not candy and should never be taken lightly, despite the fact that many doctors and patients do take them way too lightly.

    As far as converting fat to muscle, fat is fat, muscle is muscle. One does not convert to the other.

    If you want to get off these drugs, you should work with your doctor and tell him/her that. Work to reduce stress, get more sleep, and exercise.

    On a happier note (regarding exercise):

    "
    "The important conclusion is that the effectiveness of exercise seems to persist over time, and that patients who respond well to exercise and maintain their exercise have a much smaller risk of relapsing.

    We found that there was an inverse relationship between exercise and the risk of relapsing the more one exercised, the less likely one would see their depressive symptoms return. For each 50-minute increment of exercise, there was an accompanying 50 percent reduction in relapse risk. Findings from these studies indicate that a modest exercise program is an effective and robust treatment for patients with major depression. And if these motivated patients continue with the exercise, they have a much better chance of not seeing their depression return."
    Good luck.
  10. Rab is offline

    Featherweight

    Join Date
    Feb 2007
    Location
    Scotland
    Posts
    18

    Posted On:
    1/07/2008 1:26pm

    Bullshido Newbie
     Style: Muay Thai

    --
    Hell yeah! Hell no!
    I used to take cipralex until one day I decided to goto muay thai. I think all I needed was exercise and less booze all along.
Page 1 of 11 1 2345 ... LastLast

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

Powered by vBulletin™© contact@vbulletin.com vBulletin Solutions, Inc. 2011 All rights reserved.